zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An application of the Adomian decomposition method to the transient behavior of a model biochemical reaction. (English) Zbl 0635.92007
An approximate analytical solution for the transient phase of the Michaelis-Menten reaction is derived using the Adomian decomposition method. The analytical solution, which is given in the form of a power series, is found to be highly accurate in predicting the behaviour of the reaction in the very early stages. To accelerate the convergence of the power series solution and extend its region of applicability throughout the entire transient phase, we have used (a) the method of Padé approximants and (b) the iterated Shanks transformation. Both the Padé approximant and the Shanks transformation are shown to converge rapidly throughout and beyond the transient period and yield very accurate results. A comparison of the various analytical approximations and a direct numerical solution of the nonlinear initial value problem is also presented.

MSC:
92CxxPhysiological, cellular and medical topics
65L05Initial value problems for ODE (numerical methods)
41A21Padé approximation
92-08Computational methods (applications to natural sciences)
WorldCat.org
Full Text: DOI
References:
[1] Adomian, G.: Stochastic systems. (1983) · Zbl 0523.60056
[2] Adomian, G.: Coupled differential equations and coupled boundary conditions. J. math. Anal. appl. 112, 129-135 (1985) · Zbl 0579.60057
[3] Adomian, G.: A new approach to the heat equation--an application of the decomposition method. J. math. Anal. appl. 113, 202-209 (1986) · Zbl 0606.35037
[4] Adomian, G.: A coupled nonlinear system. J. math. Anal. appl. 113, 510-513 (1986) · Zbl 0616.65054
[5] Adomian, G.: Systems of nonlinear partial differential equations. J. math. Anal. appl. 115, 235-238 (1986) · Zbl 0606.35012
[6] Segel, L. A.: Mathematical models in molecular and cellular biology. (1980) · Zbl 0448.92001
[7] Heineken, F. G.; Tsuchiya, H. M.; Aris, R.: On the mathematical status of the pseudo-steady hypothesis of biochemical kinetics. Math. biosci. 1, 95-113 (1967)
[8] Cornish-Bowden, A.: Principles of enzyme kinetics. (1976)
[9] Laidler, K. J.: Theory of the transient phase in kinetics, with special reference to enzyme systems. Canad. J. Chem. 33, 1614-1624 (1955)
[10] Dixon, M.; Webb, E. C.: The enzymes. (1964)
[11] Gutfreund, H.: Steps in the formation and decomposition of some enzyme-substrate complexes. Discuss. Faraday soc. 20, 167-173 (1955)
[12] Baker, G. A.: Essentials of Padé approximants. (1975) · Zbl 0315.41014
[13] Shanks, D.: Nonlinear transformations of divergent and slowly convergent series. J. math. Phys. 34, 1-42 (1955) · Zbl 0067.28602
[14] Bellman, R.; Roth, R. S.: Quasilinearization and the identification problem. (1983) · Zbl 0565.93015